It is currently Fri Aug 18, 2017 5:44 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Fri May 15, 2009 7:15 pm 
Offline
New Poster
New Poster

Joined: Fri May 15, 2009 5:31 pm
Posts: 1
I'm looking for others who have used Talwin NX to detox from suboxone.
It was my Dr who decided this was best for me, but I'm not sure about another drug instead of just a slower taper...
Here's my story.
I had an accident, cervical fusion in 2003 and ended up with chronic severe neck pain. I got hooked on Hydrocodone 10/15mg up to 400mg a day..plus tons of Soma (no the surgeon didnt prescribe that quantity--he fed me plenty for 1yr then I started "Dr shopping" to get the quantity it took---those little monsters made my body GREEDY.
I lived for planning when/how/$$ to get my next RX. My fusion healed ok and I believe that the opiates they gave me made me more sensitive to neck pain. And of course I blame me for getting dependant on pills to get out of bed every day.

After 4yrs I was broke and tired of bad days when I ran out-- and sought help. Went to a Meth Clinic and signed up..the methadone worked immediately but---horrible--bunch of losers on welfare in group sessions telling all their incest/crime/abuse stories---dont get me wrong--I'm no better --addiction is addiction--but I didnt fit in--nothing they talked about helped me and I had never shot heroin or bought street drugs- and driving 1hr every day before work was exhausting. I went cold turkey off 65mg Methadone one day and quit.
The next month I found a Subox Clinic.
I started 32mg Suboxone in May07. I was also given some Ativan to help sleep.
The first 3weeks were HELL. I dont care what my Dr says about it being "minor discomfort", I was flat out on the couch with SEVERE back pain and totally out of it. That was THE BIGGEST DETERRENT that keeps me from EVER going through that again. Yes the subs helped immediately with the gastral distress and the creepy-crawly skin stuff and some other nasty withdrawals but it still was totally incapacitating for weeks.
Then I went on maintenance. I dropped to 16mg for a month then down to 8mgs which remained the same dosage from then on.
Sure I craved those opiates constantly for months and months--and I still do some days--but that 3week Hell I went through was so bad I will die before I'd go through that again. I can hear you all thinking that deterrent will dim--once an addict always an addict, but I chose to believe that I will make it through this. There's only two directions to chose.

It was I who wanted to taper down and get off the suboxone. I dont care what any Dr says I still think suboxone has uncomfortable side effects--and yes I want to be drug free. I still have chronic neck pain attacks but I get them with or without drugs and end up in bed all day either with or without drugs.
Around Dec08 I skipped my monthly Dr appt for refill because I was broke and because I was trying to do my own taper. I had quite a few leftover 8mg tabs from all the days over many months that I couldnt take anything (I call them my neckpain bed days when I puke all day frm the horrible migraine-like symptoms). I made it until Mar09 without a refill. I had weaned myself down for some time to 4mg daily then even quartering the pills to 2mg and only taking any when I started the familiar yawning and anxiety.
I told my Dr how I had weaned down and was on a roll!. So he changed my RX to 2mg.
I didnt make it 30days. Next Dr visit I was back in telling him that I was doing good tapering but I only made it 25days, ran out and tried to cold turkey---2nd day without even 2mg of suboxone I was in full blown withdrawal symptoms--the chills, diarrhea, shaking, you know--the total misery-cant-do-anything. I had 1 refill coming available the next day and couldnt wait to get it. I dragged myself to the Pharmacy...back on 2mg and fine, but upset and wanting to discuss this with my Dr and work out a better taper plan that didnt have days like that, plus concern about expense (the 2mg cost me the same insurance copay as the 8mg that last 4x longer!)
I should've read this blog before I agreed to quit my subox taper. I thought 2mg was so low it would be ok to switch to something else that would finish me off drugs for good. But now I see that 2mg for 2 months after being on 8mg for 2years is too fast.

So yesterday (May09) at my Dr I explained how I needed a little slower taper...that the 8mg were cheaper--that by now he should trust me (I've done everything for 2yrs as prescribed) and why not let me do a little slower detox with a goal of this fall to be totally off ? He said I should go on Talwin NX as a way to detox from suboxone.
Leary about not continuing my weaning that I initiated and thought was going well.....he cut me off the subs and prescribed Talwin NX.

I just started it yesterday--it's prescribed to take as needed every 6-8hrs. He also gave me Xanax and Clonidine and just told me I will still feel some discomfort but "the Talwin will prevent most withdrawal symptoms" ....yeah like the suboxone prevented me from 3 weeks on the couch 2 years ago?
I'm going through a lot of hard times right now and cant afford to miss work. My Dr didnt seem to think this would be a big deal. Now I'm here reading up on withdrawal and already not feeling well on day 2.
Talwin makes me feel weird and I have zero energy to do anything that needs done.

That's where I'm at. I'd like to know if anyone else switched from 2mg suboxone to 50mg Talwin NX "as needed".
And will I now have trouble getting off of Talwin? (Pentazocine and Naloxone--swell...I'm right back on more drugs)


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 15, 2009 11:00 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Wow. Your story is very interesting, and unfortunately it is getting even more interesting. I'm not sure about some of your symptoms; your discomfort upon starting Suboxone is very unusual. Most people start the induction while in moderate withdrawal and the Suboxone makes them feel much better. I have no idea why you were laid up on a couch for three weeks, but that doesn't sound like something that Suboxone would cause. Even when a person has precipitated withdrawal, it usually only lasts a couple days and they goes away. Did you take methadone right up to the Suboxone? Or were you off all opiates for awhile?

If you spend any time reading my blog, you know how I feel about the idea of wanting to be 'drug free' if you are an opiate addict. I believe you have two good choices and one bad choice; the good ones are either intensive residential treatment followed by tons of meetings or a maintenance agent, specifically Suboxone. In my experience the bad choice is the one you are set on. The good news is that if you were to relapse, Suboxone could help you out. In my practice, if a person is dead set on getting off Suboxone I will help the person do it.... but I have known many, many addicts over the past 16 years, and I see the same thing over and over... it used to be stopping meetings, and that always resulted in relapse; now it is stop Suboxone, and that always results in using. If you stay clean or if you don't, either way come back and let us know how you are doing.

From my perspective, yes, Suboxone has some side effects. But compared to other medications for fatal diseases, the side effects are pretty mild. Look at chemo! But I know from experience that I won't change your mind on this issue... and I do hope you prove me wrong, for your sake.

Suboxone is not a good 'taper drug'. You are right; two mg is too high of a dose to 'jump' from. You need to taper down to about 100 micrograms, which is 0.1 mg-- a very tiny piece of Suboxone!

But Talwin? That's crazy! Talwin is a kappa agonist-- it also has sigma blocking properties. It does NOT act at mu receptors, so it is not going to be helpful in reducing opiate withdrawal! What's more, talwin contains naloxone... not really active orally, but it may have a little bit of activity, and that activity would be blocking mu receptors and causing withdrawal. Talwin is a messed up drug; it can cause hallucinations, and can make a person quite confulsed. Maybe your doc knows something special about talwin; you will have to let us know if you have a positive experience taking it.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group